Alert archive / Kansas / Flash Flood Watches in 2019
Flash Flood Watch 9, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood watch at Aug 23, 2019, 11:00 AM CDT for 17 counties in Kansas. It took effect at Aug 23, 2019, 7:00 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2019, 11:00 AM CDT (16:00 UTC)
- In effect from
- Aug 23, 2019, 7:00 PM CDT
- Expired
- Aug 25, 2019, 7:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 42 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WGUS63 KDDC 231600 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 1100 AM CDT Fri Aug 23 2019 ...Flash Flooding Possible Tonight... .Another round of thunderstorms is expected tonight. Widespread rainfall amounts of 1 to 2 inches are expected, with locally higher amounts. Many areas are saturated from rains over the previous week, and additional rainfall will runoff the wet soils. KSZ030-031-043>046-241200- /O.NEW.KDDC.FF.A.0009.190824T0000Z-190824T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Scott-Lane-Ness-Rush- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 1100 AM CDT Fri Aug 23 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... The National Weather Service in Dodge City has issued a * Flash Flood Watch for portions of central Kansas and west central Kansas...including the following in central ... Kansas...Ellis and Rush. in west central Kansas...Lane... Ness...Scott and Trego. * From 7 PM CDT this evening through Saturday morning * Another round of thunderstorms is expected tonight. Rainfall amounts of 1 to 2 inches will be common, with locally higher amounts. The additional rainfall will fall on soils saturated by prior rains over the previous week, leading to rapid and increased runoff. * Pay attention to water levels near bodies of water, and in low lying areas. If thunderstorms approach, seek higher ground. If outdoors enjoying summer activities, flooding becomes even more dangerous. Ensure you have a way to receive flash flood warnings tonight. Flowing water is particularly dangerous at night, when low visibility makes it very difficult to determine how deep the water is, or how fast it is moving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Turner
6 follow-up statements
870 WGUS63 KDDC 232220 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 520 PM CDT Fri Aug 23 2019 ...Flash Flooding Possible Tonight... .Another round of thunderstorms is expected tonight. Widespread rainfall amounts of 1 to 2 inches are expected, with locally higher amounts. Many areas are saturated from rains over the previous week, and additional rainfall will runoff the wet soils. KSZ064>066-079-081-241200- /O.EXA.KDDC.FF.A.0009.190824T0000Z-190824T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hodgeman-Pawnee-Stafford-Edwards-Pratt- Including the cities of Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, and Pratt 520 PM CDT Fri Aug 23 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... The National Weather Service in Dodge City has expanded the * Flash Flood Watch to include portions of south central Kansas and southwest Kansas...including the following in south ... central Kansas...Edwards...Pawnee...Pratt and Stafford. in southwest Kansas...Hodgeman. * Through Saturday morning * Another round of thunderstorms is expected tonight. Rainfall amounts of 1 to 2 inches will be common, with locally higher amounts. The additional rainfall will fall on soils saturated by prior rains over the previous week, leading to rapid and increased runoff. * Pay attention to water levels near bodies of water, and in low lying areas. If thunderstorms approach, seek higher ground. If outdoors enjoying summer activities, flooding becomes even more dangerous. Ensure you have a way to receive flash flood warnings tonight. Flowing water is particularly dangerous at night, when low visibility makes it very difficult to determine how deep the water is, or how fast it is moving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ030-031-043>046-241200- /O.CON.KDDC.FF.A.0009.190824T0000Z-190824T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Scott-Lane-Ness-Rush- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 520 PM CDT Fri Aug 23 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * Portions of central Kansas and west central Kansas...including the following in central ...Kansas...Ellis and Rush. in west central Kansas...Lane...Ness...Scott and Trego. * Through Saturday morning * Another round of thunderstorms is expected tonight. Rainfall amounts of 1 to 2 inches will be common, with locally higher amounts. The additional rainfall will fall on soils saturated by prior rains over the previous week, leading to rapid and increased runoff. * Pay attention to water levels near bodies of water, and in low lying areas. If thunderstorms approach, seek higher ground. If outdoors enjoying summer activities, flooding becomes even more dangerous. Ensure you have a way to receive flash flood warnings tonight. Flowing water is particularly dangerous at night, when low visibility makes it very difficult to determine how deep the water is, or how fast it is moving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Gerard
036 WGUS63 KDDC 240746 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 246 AM CDT Sat Aug 24 2019 ...Flash Flooding Possible Tonight... .Another round of thunderstorms is expected tonight. Widespread rainfall amounts of 1 to 2 inches are expected, with locally higher amounts. Many areas are saturated from rains over the previous week, and additional rainfall will runoff the wet soils. KSZ030-031-043>046-064>066-079-081-241600- /O.EXT.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Pratt- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, and Pratt 246 AM CDT Sat Aug 24 2019 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch is now in effect for * Portions of central Kansas...south central Kansas...southwest Kansas and west central Kansas...including the following in ...central Kansas...Ellis and Rush. in south central Kansas... Edwards...Pawnee...Pratt and Stafford. in southwest Kansas... Hodgeman. in west central Kansas...Lane...Ness...Scott and Trego. * Through Sunday morning * Another round of thunderstorms is expected tonight. Rainfall amounts of 1 to 2 inches will be common, with locally higher amounts. The additional rainfall will fall on soils saturated by prior rains over the previous week, leading to rapid and increased runoff. * Pay attention to water levels near bodies of water, and in low lying areas. If thunderstorms approach, seek higher ground. If outdoors enjoying summer activities, flooding becomes even more dangerous. Ensure you have a way to receive flash flood warnings tonight. Flowing water is particularly dangerous at night, when low visibility makes it very difficult to determine how deep the water is, or how fast it is moving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
137 WGUS63 KDDC 241522 FFADDC Flood Watch National Weather Service Dodge City KS 1022 AM CDT Sat Aug 24 2019 ...Flash Flooding Possible Tonight... .Another round of thunderstorms is expected tonight. Widespread rainfall amounts of 1 to 2 inches are expected, with locally higher amounts. Many areas are saturated from rains over the previous week, and additional rainfall will runoff the wet soils. KSZ030-031-043>046-064>066-079-081-250600- /O.CON.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Pratt- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, and Pratt 1022 AM CDT Sat Aug 24 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of central Kansas...south central Kansas...southwest Kansas and west central Kansas...including the following in ...central Kansas...Ellis and Rush. in south central Kansas... Edwards...Pawnee...Pratt and Stafford. in southwest Kansas... Hodgeman. in west central Kansas...Lane...Ness...Scott and Trego. * Through Sunday morning * Another round of thunderstorms is expected tonight. Rainfall amounts of 1 to 2 inches will be common, with locally higher amounts. The additional rainfall will fall on soils saturated by prior rains over the previous week, leading to rapid and increased runoff. * Pay attention to water levels near bodies of water, and in low lying areas. If thunderstorms approach, seek higher ground. If outdoors enjoying summer activities, flooding becomes even more dangerous. Ensure you have a way to receive flash flood warnings tonight. Flowing water is particularly dangerous at night, when low visibility makes it very difficult to determine how deep the water is, or how fast it is moving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
113 WGUS63 KDDC 242028 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 328 PM CDT Sat Aug 24 2019 ...Flash Flooding Possible Tonight... .Heavy rainfall overnight. Widespread rainfall amounts of 1 to 2 inches are expected, with locally higher amounts. Many areas are saturated from rains over the previous week, and additional rainfall will runoff the wet soils. KSZ078-080-087>090-250900- /O.EXA.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ford-Kiowa-Meade-Clark-Comanche-Barber- Including the cities of Dodge City, Greensburg, Haviland, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 328 PM CDT Sat Aug 24 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... The National Weather Service in Dodge City has expanded the * Flash Flood Watch to include portions of south central Kansas and southwest Kansas...including the following in south ... central Kansas...Barber...Comanche and Kiowa. in southwest Kansas...Clark...Ford and Meade. * Through Sunday morning * Thunderstorms overnight will be capable of producing periods of heavy rainfall. Rainfall amounts of 1 to 2 inches will be common, with locally higher amounts. The additional rainfall will fall on soils saturated by prior rains over the previous week, leading to rapid and increased runoff. * Pay attention to water levels near bodies of water, and in low lying areas. If thunderstorms approach, seek higher ground. If outdoors enjoying summer activities, flooding becomes even more dangerous. Ensure you have a way to receive flash flood warnings tonight. Flowing water is particularly dangerous at night, when low visibility makes it very difficult to determine how deep the water is, or how fast it is moving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ030-031-043>046-064>066-079-081-250900- /O.CON.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Pratt- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, and Pratt 328 PM CDT Sat Aug 24 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of central Kansas...south central Kansas...southwest Kansas and west central Kansas...including the following in ...central Kansas...Ellis and Rush. in south central Kansas... Edwards...Pawnee...Pratt and Stafford. in southwest Kansas... Hodgeman. in west central Kansas...Lane...Ness...Scott and Trego. * Through Sunday morning * Thunderstorms overnight will be capable of producing periods of heavy rainfall. Rainfall amounts of 1 to 2 inches will be common, with locally higher amounts. The additional rainfall will fall on soils saturated by prior rains over the previous week, leading to rapid and increased runoff. * Pay attention to water levels near bodies of water, and in low lying areas. If thunderstorms approach, seek higher ground. If outdoors enjoying summer activities, flooding becomes even more dangerous. Ensure you have a way to receive flash flood warnings tonight. Flowing water is particularly dangerous at night, when low visibility makes it very difficult to determine how deep the water is, or how fast it is moving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
017 WGUS63 KDDC 250703 FFADDC Flood Watch National Weather Service Dodge City KS 203 AM CDT Sun Aug 25 2019 ...Flash Flooding Threat Continues Overnight... .A large thunderstorm cluster continued to move south across central and south central Kansas. Some training thunderstorms will result in a flash flooding risk across the watch area through daybreak Sunday. KSZ043>045-064-078-087-088-250815- /O.CAN.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Lane-Ness-Hodgeman-Ford-Meade-Clark- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, Jetmore, Hanston, Dodge City, Meade, Plains City, Fowler, Ashland, and Minneola 203 AM CDT Sun Aug 25 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southwest Kansas and west central Kansas has been cancelled. The thunderstorm activity and associated flash flood risk will remain east of this area. $$ KSZ030-031-046-065-066-079>081-089-090-251200- /O.CON.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche- Barber- Including the cities of Wakeeney, Pfeifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 203 AM CDT Sun Aug 25 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of central Kansas...south central Kansas and west central Kansas...including the following in central ... Kansas...Ellis and Rush. in south central Kansas...Barber... Comanche...Edwards...Kiowa...Pawnee...Pratt and Stafford. in west central Kansas...Trego. * Until 7 AM CDT this morning * Thunderstorms overnight will be capable of producing periods of heavy rainfall. Additional rainfall amounts of 1 to 2 inches will be common, with locally higher amounts. The additional rainfall will fall on soils saturated by prior rains over the previous week, leading to rapid and increased runoff. * Pay attention to water levels near bodies of water, and in low lying areas. If thunderstorms approach, seek higher ground. If outdoors enjoying summer activities, flooding becomes even more dangerous. Ensure you have a way to receive flash flood warnings tonight. Flowing water is particularly dangerous at night, when low visibility makes it very difficult to determine how deep the water is, or how fast it is moving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
374 WGUS63 KDDC 251227 FFADDC Flood Watch National Weather Service Dodge City KS 727 AM CDT Sun Aug 25 2019 ...Flash Flood Watch has expired... .The heaviest rains from the overnight have ended, and the Flash Flood Watch has expired. Numerous flooded county roads and streams are likely over the next 24 hours. KSZ030-031-046-065-066-079>081-089-090-251330- /O.EXP.KDDC.FF.A.0009.000000T0000Z-190825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche- Barber- Including the cities of Wakeeney, Pfeifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 727 AM CDT Sun Aug 25 2019 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of central Kansas...south central Kansas and west central Kansas has expired. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Aug 23, 10:41 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 23, 10:41 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1041 AM CDT Fri Aug 23 2019 ...Updated Aviation... .SHORT TERM...(Today and tonight) Issued at 110 AM CDT Fri Aug 23 2019 Main focus of the short term will be a line of thunderstorms expected to develop in eastern Colorado and roll through western Kansas late this afternoon and this evening. Throughout today with southeast winds and temperatures approaching saturation...low clouds will continue to overspread much of the region to start the morning and then slowly erode from west to east through the late morning and early afternoon. Southeast winds will continue to intensify throughout the day providing much of the area with plenty of moisture as dewpoints are forecast to be in the upper 60s to low 70s throughout all of western Kansas. With more sunshine for areas along the Colorado border temperatures should heat up into the low 90s which will set the stage for a squall line event for tonight. A shortwave currently going through Utah will move eastward and go over the Colorado Rockies by late this afternoon. MLCAPE values in the 2000-3000 J/kg and shear values in the 25-35 kt range will set the stage for thunderstorm development in eastern Colorado by around 3-4 PM. These storms will initially start out discrete in Colorado but quickly evolve into a line by the time they cross the state line. Main threat with these storms will be straight line winds, with lesser chances of large hail, and a QLCS tornado can't be ruled out for areas near the Colorado border. Latest short term model trends hint at a 25-30 kt 850 mb LLJ as the storms move eastward with decent CAPE values continuing after sunset that the odds of the strong winds and heavy rain making it to the highway 283 corridor are increasing. Thunderstorms will continue to move eastward after midnight and gradually wind down in intensity as they get to the highway 281 corridor. .LONG TERM...(Saturday through Thursday) Issued at 141 AM CDT Fri Aug 23 2019 Another potent shortwave will move in from the northwest from Saturday afternoon into the evening. NAM/GFS/Euro all have some slight differences in where the track will be in regards to the heaviest rainfall but it does look like at least the eastern third of the forecast area on into central Kansas will have another decent chance of rain from Saturday night into Sunday morning as there will still be plentiful moisture for the next shortwave to work with. With residual clouds and rainfall throughout the day on Sunday the temperature forecast has changed as it looks like highs should stay more in the 80s for the eastern half of the forecast area with the 90 degree temperatures west of a Garden City to Liberal line where sunshine and the warm 850 temps will be. Through much of next week it'll look more like a fall pattern as upper level winds continue out of the northwest with strong cold fronts for this time of year moving in through western Kansas. With these passages of fronts there will be some small chances of precipitation. In fact by the end of the week we could see highs only getting into the middle to upper 70s. There could be some pretty good chances of rain by late week with a strong cold front (would be moreso by next Friday/Saturday). && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1041 AM CDT Fri Aug 23 2019 Remaining stratus will dissipate by midday, leaving behind a cumulus and stratocumulus field through the afternoon. Expect SE surface winds to increase at all airports this afternoon, gusting 25-28 kts. High confidence of a convective complex impacting aviation operations tonight. Line of storms will be near the KS/CO line around 00z Sat, along a GCK-LBL line around 03z Sat, and a DDC-HYS line 04-05z Sat. Outflow wind gusts to near 50 kts are the primary threat. Convective TEMPO groups were included in all TAFs. Consensus of short term models suggests stratus will fill in immediately behind the exiting convective complex early Saturday, with IFR cigs most likely at DDC/HYS around 12z Sat. && .PRELIMINARY POINT TEMPS/POPS... DDC 86 64 84 64 / 20 70 50 40 GCK 87 63 85 62 / 20 60 30 30 EHA 91 62 91 62 / 70 40 10 20 LBL 91 62 90 63 / 10 80 20 30 HYS 82 66 80 64 / 70 60 50 40 P28 86 69 85 66 / 10 70 40 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Turner
Hazardous weather outlook, Aug 23, 3:17 AM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 317 AM CDT Fri Aug 23 2019 KSZ030-031-043>046-061>066-074>081-084>090-240830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 317 AM CDT Fri Aug 23 2019 /217 AM MDT Fri Aug 23 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorms will develop in eastern Colorado and move through western Kansas mainly after 5 PM. Wind gusts 60 mph or more will be possible with the storms along with a risk of hail up to ping pong size. There could also be heavy rains which could lead to localized flash flooding. Day 1 Hazards ------------- * Lightning: Significant risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Marginal risk of severe storms will be possible on Saturday with the possibility of hail size to quarters and wind gusts to 50 mph. Days 2-7 Hazards ---------------- * Saturday - Lightning: Elevated risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:41 AM CDT | Special Weather Statement | DDC | Scott | 49 min |
| Aug 23, 4:31 AM CDT | Special Weather Statement | DDC | Trego | 44 min |
| Aug 23, 1:05 PM CDT | Special Weather Statement | DDC | Ellis | 40 min |
| Aug 23, 1:42 PM CDT | Special Weather Statement | DDC | Rush | 48 min |
| Aug 23, 3:29 PM CDT | Special Weather Statement | DDC | Pawnee | 46 min |
| Aug 23, 3:45 PM CDT | Special Weather Statement | DDC | Pawnee | 45 min |
| Aug 23, 4:02 PM CDT | Areal Flood Advisory | DDC | Pawnee, Rush | 118 min |
| Aug 23, 4:16 PM CDT | Special Weather Statement | DDC | Pawnee | 44 min |
| Aug 23, 4:39 PM CDT | Special Weather Statement | DDC | Stafford | 51 min |
| Aug 23, 5:38 PM CDT | Special Weather Statement | DDC | Kiowa | 52 min |
| Aug 23, 6:03 PM CDT | Special Weather Statement | DDC | Haskell | 42 min |
| Aug 23, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 41 min |
| Aug 23, 6:24 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Kearny | 51 min |
| Aug 23, 6:38 PM CDT | Special Weather Statement | DDC | Meade | 67 min |
| Aug 23, 6:50 PM CDT | Special Weather Statement | DDC | Pratt | 55 min |
| Aug 23, 6:54 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 38 min |
| Aug 23, 6:55 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 65 min |
Nearby
Flash Flood Watches in Kansas, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.